Bulletin (New Series) of the American Mathematical Society

The ergodic theoretical proof of Szemerédi's theorem

H. Furstenberg, Y. Katznelson, and D. Ornstein

Full-text: Open access

Article information

Bull. Amer. Math. Soc. (N.S.), Volume 7, Number 3 (1982), 527-552.

First available in Project Euclid: 4 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 05 10 28 60


Furstenberg, H.; Katznelson, Y.; Ornstein, D. The ergodic theoretical proof of Szemerédi's theorem. Bull. Amer. Math. Soc. (N.S.) 7 (1982), no. 3, 527--552. https://projecteuclid.org/euclid.bams/1183549768

Export citation


  • [F] H. Furstenberg, Recurrence in ergodic theory and combinatorial number theory, Princeton Univ. Press, Princeton, N. J., 1981.
  • [FK] H. Furstenberg and Y. Katznelson, An ergodic Szemerédi theorem for commuting transformations, J. d'Analyse Math. 34 (1978), 275-291.
  • [H] P. R. Halmos, Lectures on ergodic theory, Chelsea, New York, 1960.
  • [R] V. A. Rokhlin, Selected topics from the metric theory of dynamical systems, Amer. Math. Soc. Transl. (2) 49 (1966), 171-209.
  • [RN] F. Riesz and B. Sz.-Nagy, Functional analysis, Ungar, New York, 1955.